Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Feeling tired and have fever, diabetes level gone up, prescribed antibiotics. Suggestion?

Dear Dr. My father went for a pilgrimage and came back. He started feeling tired and started getting fever. His age is 68yrs and has diabetese (from almost a year). Recently when checked for sugar levels, blood sugar showed 150 initially and upon time(two days before) it increased 250. He was prescribed antibiotics 4 days before where his blood test answered Widal test . Today, he was not feeling well and again when we took him to the doctor, he was diagnosed for jaundice ... Am worried, can you please suggest me, what best can be done at this moment. All these has happened from past 10days... Regards Raghu
Asked On : Sun, 10 Mar 2013
Answers:  2 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Diabetologist 's  Response
Thanks for posting the query.
From history your father appears to have uncontrolled diabetes with infection.Please post the results of the following tests at earliest -
2.URINE-complete exam. and culture and sensitivity test.
4.WIDAL TEST (in titres).
6.HBsAg / ANTI HCV antibodies / HIV.
Also please mention the drugs currently being taken for control of diabetes and infection (antibiotics).Please note that if he is not responding to the current treatment don't delay his hospitalization to a good tertiary care centre.
Good luck.
Warm regards,
Answered: Mon, 11 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Although typhoid can occur simultaneously along with jaundice but  Jaundice can sometimes be confused for typhoid as the symptoms of both diseases are similar. So I  feel that probably the symptoms you are talking about  were prodromal symptoms of jaundice and not of typhoid.However you should confirm the presence of typhoid by a blood culture.
The other important point is to stop taking oral anti diabetics and switch to injection insulin since oral anti diabetic drugs are metabolised by liver ( except metformin ) and liver is already inflamed in jaundice.As a result the action of anti diabetic drugs is exaggerated and as a consequence blood sugar levels may fall dangerously low.
Further more jaundice is treated by giving more glucose ,you all the more need injection insulin to prevent sugar levels going very high.
 Further, jaundice produces "stress" and as such in any stressful situation, the patients with diabetes get shifted to inj. Insulin until the period of stress is over.
In nutshell it is a challenge to treat jaundice in a diabetic and so your father must be admitted in hospital and treated with intravenous glucose with injection insulin and other relevant medicines.
Answered: Mon, 11 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor